MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: senior perioperative cost specialist.Initial reporter sent report to fda: unknown.Pma/510(k) #: pre-amendment.(b)(4).A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, an unknown patient required the placement of an ultrathane cope nephroureterectomy set for an unknown procedure on (b)(6) 2020.It was reported that sometime between (b)(6) 2020, the "hub broke." the operator reported that on (b)(6) 2020 the device was replaced with another similar device successfully.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 17jan2020.Investigation ¿ evaluation.Kiser oakland mc home health (united states) informed cook that the hub on an ultrathane cope nephroureterostomy set separated.The device was placed in the patient's kidney on (b)(6) 2020.Sometime between (b)(6) 2020 and (b)(6) 2020, the hub reportedly "broke." the device was successfully replaced on (b)(6) 2020 with another similar device.No other adverse effects were reported for this incident.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The customer returned one used and damaged ult10.2.There is biological matter present.The mac-loc hub is detached from the catheter tubing.The flare is undamaged.There is no damage to the catheter shaft.The mac-loc hub measures within the relevant specifications.Additionally, a document-based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The instructions for use supplied with the mac-lock drainage catheters instruct that "the product should be inspected prior to use to ensure no damage has occurred.The device history record (dhr) was reviewed for the complaint lot.The lot revealed one applicable nonconformance.All nonconforming devices were scrapped.Additionally the gap gauge was implemented to measure the distance between the hub and the cap.Based on the review of dhr, there is no evidence the device was manufactured out of specification.Additionally, a search for complaints related to the lot was performed.No additional complaints on this lot from the field was identified.A capa was previously opened to address the issue of mac-loc leakage and hub separation.The capa identified manufacturing-related root causes and implemented corrective actions.This complaint device was manufactured prior to corrective action implementation.Based on the information provided, visual inspection of returned device, and results of the investigation, it was concluded that although the device measured within specification, it is possible that manufacturing or quality control deficiency contributed to this failure.Appropriate measures are have been taken to address this failure mode, as evidenced by the implementation of gap gauge device and retraining of personnel.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9592687
Report Number1820334-2020-00122
Device Sequence Number16266452
Product Code LJE
UDI-Device Identifier00827002481664
UDI-Public(01)00827002481664(17)220613(10)9809045
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2022
Device Model NumberN/A
Device Catalogue NumberULT10.2-10.2-26-NUCL-B-RH
Device Lot Number9809045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;